Try it
Dermatology · Drug reactions: drug-induced lupus
Sample itemA man on hydralazine for hypertension develops arthralgia, fever and a positive ANA with antibodies to histones, but anti-dsDNA is negative. What is expected after stopping the drug?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Resolution of symptoms over weeks to months
Hydralazine, procainamide and isoniazid can cause drug-induced lupus with antihistone antibodies, and renal and central nervous system involvement are uncommon. Symptoms resolve over weeks to months after withdrawal. Anti-dsDNA is typically absent, unlike idiopathic SLE.
Option by option
A. Resolution of symptoms over weeks to months (correct)
Correct. Drug-induced lupus usually resolves after stopping the drug.
B. Need for lifelong cyclophosphamide
Immunosuppression is rarely needed.
C. Progressive lupus nephritis
Nephritis is uncommon in drug-induced lupus.
D. Permanent central nervous system lupus
CNS disease is rare.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…
- LeprosyIn which type of leprosy is the lepromin test strongly positive?
- Pigmentary disordersA man has well-demarcated chalk-white macules on his hands and around his mouth. A skin…
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…